Alert archive / Maine / Storm Watches in 2012

Storm Watch 1, NWS Caribou, ME

October 27, 2012

NWS Caribou, ME issued this storm watch at Oct 27, 2012, 4:11 PM EDT. It took effect at Oct 29, 2012, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 4:11 PM EDT (20:11 UTC)
In effect from
Oct 29, 2012, 5:00 AM EDT
Expired
Oct 28, 2012, 3:17 AM EDT
In force
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm watch went out at Oct 27, 4:11 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 27, 4:11 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
411 PM EDT SAT OCT 27 2012

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH SATURDAY.
SANDY WILL MOVE UP THE EASTERN SEABOARD ON SUNDAY AND WILL LIKELY
AFFECT THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
A NOSE OF HIGH PRESSURE WILL REMAIN ENTRENCHED OVER NORTHERN AND
EASTERN MAINE TONIGHT AND SUNDAY. AS SUCH, NO PRECIPITATION IS
EXPECTED THROUGH THE PERIOD. THE MAIN CONCERN FOR TONIGHT WILL BE
FOG, WHICH WILL ONCE AGAIN DEVELOP MAINLY ACROSS EASTERN AND
SOUTHERN AREAS LATE TONIGHT AND LINGER INTO SUNDAY MORNING. THIS FOG
SHOULD KEEP TEMPERATURES FROM DROPPING OVERLY MUCH OVERNIGHT, WITH
LOWS ONCE AGAIN AROUND 40 IN MOST LOCATIONS. ON SUNDAY, ONCE THE FOG
BURNS OFF EXPECT PARTLY SUNNY SKIES AREAWIDE. DAYTIME HIGHS WILL BE
IN THE MID 50S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
WHILE THERE REMAINS SOME UNCERTAINTY IN THE FORECAST TRACK OF
SANDY...MODEL CONSENSUS CONTINUES TO SHOW A LANDFALL BETWEEN CENTRAL
NEW JERSEY AND NYC. MODELS HAVE ALSO BEGUN TO HONE IN ON TIMING. IT
NOW LOOKS LIKE A SLIGHTLY QUICKER LANDFALL MONDAY EVENING. THE
SYSTEM WILL LIKELY MEANDER OVER THE MID ATLANTIC STATES THROUGH
TUESDAY NIGHT. ONCE THE SYSTEM GETS ON LAND...WIND SPEEDS AND
COASTAL EFFECTS WILL BE DIMINISHING HOWEVER THE RAIN THREAT WILL
CONTINUE THROUGH THE END OF THE WEEK.

FOR MAINE...THE FORECAST GENERALLY REMAINS ON TRACK. EXPECT COASTAL
AND OFF SHORE MAINE TO SEE THE GREATEST THREAT WITH WINDS INCREASING
SUNDAY NIGHT AND CONTINUING HIGH INTO TUESDAY. HIGHEST WINDS
EXPECTED TO BE MONDAY INTO MONDAY NIGHT. WILL ISSUE A HIGH WIND
WATCH FOR AREAS GENERALLY ALONG AND SOUTH OF BANGOR TO CALAIS
BEGINNING AROUND 2PM MONDAY. WINDS OF ADVISORY CRITERIA (SUST >30 OR
GUSTS >45) ARE EXPECTED BUT HIGH WIND WARNING CRITERIA (SUST >40 OR
GUSTS >58) IS POSSIBLE. HIGHEST SEAS EXPECTED TO BE 20-25 FT MONDAY
NIGHT INTO EARLY TUESDAY. WILL ALSO ISSUE A STORM WATCH FOR OUR
PORTION OF THE GULF...FOR FREQUENT GUSTS OF 50-55KTS POSSIBLE. WINDS
WILL DECREASE THROUGH CENTRAL AND NORTHERN MAINE BUT WILL STILL BE
ON THE BREEZY SIDE WITH SPEEDS GENERALLY 15 TO 20 AND HIGHER GUSTS.

EXPECT SEVERAL PERIODS OF RAIN...SOME OF WHICH MAY BE HEAVY AT
TIMES. EXPECT FIRST WAVE TO SPREAD NORTH ACROSS THE REGION BEGINNING
MONDAY NIGHT. COULD EASILY SEE UPWARDS OF 2 INCHES JUST ABOUT
ANYWHERE ACROSS THE STATE FROM MONDAY NIGHT INTO TUESDAY WITH PERIODS
OF RAIN CONTINUING THROUGH THE END OF THE WEEK.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE STORM SYSTEM WILL DRIFT NORTH THROUGH THE MIDDLE OF THE WEEK
THEN MOVE NORTHEAST ACROSS THE NEW ENGLAND STATES AND SOUTHERN
QUEBEC THROUGH THE END OF THE WEEK WHILE WEAKENING WITH TIME.
WHILE THE MOST SIGNFICANT OF THE WINDS, HEAVY RAIN, AND SEAS WILL
DIMINISH BY WEDNESDAY EXPECT UNSETTLED CONDITIONS TO PERSIST
THROUGH THE WEEK WITH CONTINUING PERIODS OF RAIN AND SHOWERS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: MAIN CONCERN WILL BE IFR/LIFR CONDITIONS IN FOG LATE
TONIGHT INTO SUNDAY MORNING, ESPECIALLY FROM KHUL SOUTH. OTHERWISE,
VFR WILL PREVAIL AT ALL TERMINALS THROUGH THE PERIOD.

SHORT TERM:MVFR TO GO IFR AND EVEN LIFR LATER SUNDAY NIGHT RIGHT
THROUGH MIDWEEK DUE TO RAIN AND LOW CLOUDS ASSOCIATED WITH SANDY.
STRONG WINDS AS WELL AS LLWS WILL BE A HIGH CONCERN BY LATE MONDAY
CONTINUING THROUGH TUESDAY.

&&

.MARINE...
NEAR TERM: WINDS AND WAVES WILL SLOWLY BEGIN TO INCREASE LATE
TONIGHT AND SUNDAY AS SANDY MOVES NORTHWARD THROUGH THE WESTERN
ATLANTIC. WHILE WINDS AND SEAS WILL BOTH EXCEED SMALL CRAFT LEVELS
LATE SUNDAY, HAVE HELD OFF ON ANY HEADLINES FOR THIS TIME FRAME AS
THE REAL CONCERN ARRIVES IN THE SHORT TERM. SEE BELOW FOR DETAILS.

SHORT TERM: STORM CONDITIONS LOOK BE A HIGH THREAT BY LATER MONDAY
INTO EARLY TUESDAY AS SANDY TRANSITIONS TO EXTRATROPICAL AND WIND
FIELDS EXPAND OUT FROM THE CENTER. CURRENT THINKING IS FOR EAST
WINDS TO INCREASE THROUGH MONDAY REACHING SPEEDS OF 35 TO 40 KNOTS
BY MONDAY NIGHT WITH GUSTS OF 45 TO 55 KNOTS. THESE WINDS WILL
ABATE SOMEWHAT INTO TUESDAY AS SANDAY WEAKENS BUT WILL STILL BE
CAPABLE OF PRODUCING GUSTS OF 35 TO 40 KNOTS. WINDS WILL DIMINISH
FURTHER INTO WEDNESDAY.

IN TERMS OF SEAS, WAVE HEIGHTS WILL BUILD THROUGH MONDAY AND LIKELY
REACH HEIGHTS OF 20 TO 25 FEET BY LATER MONDAY NIGHT INTO EARLY
TUESDAY. THE HIGHEST WAVES WILL DIMINISH BY LATER TUESDAY INTO
WEDNESDAY BUT STILL EXPECT SEAS IN THE 9 TO 13 FOOT RANGE THROUGH
WEDNESDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR MEZ015>017-029-030.
MARINE...STORM WATCH FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING FOR
     ANZ050>052.

&&

NEAR TERM...HASTINGS
SHORT TERM...FITZSIMMONS/RUNYAN
LONG TERM...FITZSIMMONS/RUNYAN
AVIATION...HASTINGS
MARINE...HASTINGS/FITZSIMMONS/RUNYAN
Hazardous weather outlook, Oct 27, 6:15 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
615 AM EDT SAT OCT 27 2012

MEZ001>006-010-011-015>017-029>032-281015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
615 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TROPICAL SYSTEM SANDY WILL TRACK EAST OF THE SOUTHEASTERN AND MID
ATLANTIC STATES THROUGH THE WEEKEND. MODELS CONTINUE TO SHOW A
POSSIBLE LANDFALL NEAR OR SOUTH OF LONG ISLAND NEW YORK ON TUESDAY.
DUE TO THE EXPANDING SIZE OF THE STORM, SIGNIFICANT IMPACTS COULD ARE
POSSIBLE ALL THE WAY INTO MAINE.

POTENTIAL IMPACTS INCLUDE HEAVY RAIN...STRONG WINDS...COASTAL
FLOODING WITH BEACH EROSION. GREATEST THREAT AT THIS TIME APPEARS
TO BE LATE MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-281015-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
615 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TROPICAL SYSTEM SANDY WILL TRACK EAST OF THE SOUTHEASTERN AND MID
ATLANTIC STATES THROUGH THE WEEKEND. MODELS ARE NOW MOVING INTO
BETTER AGREEMENT WITH EXPECTED LANDFALL NEAR OR SOUTH OF LONG ISLAND
NEW YORK LATE TUESDAY. DUE TO THE EXPANDING SIZE OF THE STORM,
SIGNIFICANT IMPACTS COULD BE FELT INTO MAINE.

POTENTIAL IMPACTS COULD BE STORM FORCE WINDS WITH THE GREATEST
THREAT FROM MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:12 PM EDTHigh Wind WatchCARHancock, Penobscot, Washington23 hr

Nearby

Storm Watches in Maine, 2012Every storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.